Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can antibiotic cause hot,swollen and itchy ear lobes?

Hi, Due to a tooth infection I was prescribed Apo-Amoxi Clav 875/125mg twice a day for 7 days and a painkiller every sixhours , Ketorolac Tromethamine 10mg to bring down infection before a root canal could be done. I am now on day 6 of antibiotics and my ear lobes are hot, swollen, extremely itchy, rash developing on the back of my neck. I wondered should I go see a doctor or is this a common reaction to antibiotics?
Mon, 31 Dec 2018
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

The rash you are describing is most likely due to one of the medications, most likely the antibiotic, but you will need to stop taking both medications just in case it might get worse. I would discontinue taking them and let your doctor know so that if you need another medication, you can be prescribed one without interrupting your treatment. Your doctor should also make sure the rash is one of the more serious kinds of rashes and can prescribe a medication to help with the itchiness.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, for the past 2-3 days my ears have been incredibly itchy right inside. The right is worse than the left and feels dry and raw. It s not too far...

Recent questions on  Skin rash

doctor1 MD

Hi. Im a 25 year-old African male, 5 foot 11, 170 pounds. I had a cold two weeks ago. Which went away. Except the dry cough which started around...

doctor1 MD

I am suffering from a skin rash for the past 4-5 days, and it s spreading. It started with tiny pustules and redness on my left cheek, and it...

doctor1 MD

I have a rash, which I originally thought was jock itch. I have been treating it with topical ointment for several weeks now. The ointment seems to...

doctor1 MD

OK so about 2wks ago I had shaved. Not too sure if I messed up and didn t use a fresh cartridge BC I rushed. Anyway, all of a sudden when the hair...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?